Alert archive / Minnesota / Flood Watches in 2025
Flood Watch 1, NWS Twin Cities, MN
NWS Twin Cities, MN issued this flood watch at Jun 25, 2025, 10:50 AM CDT for 30 counties in Minnesota; 9 counties in Wisconsin. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2025, 10:50 AM CDT (15:50 UTC)
- Expired
- Jun 25, 2025, 8:27 PM CDT
- In force
- 10 hr
- Issued by
- NWS Twin Cities, MN
- Flood severity
- None
All 39 counties
Anoka County, MN, Benton County, MN, Blue Earth County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kandiyohi County, MN, Le Sueur County, MN, McLeod County, MN, Meeker County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Swift County, MN, Waseca County, MN, Washington County, MN, Wright County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 10 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 3.8 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1352 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
259 WGUS63 KMPX 251550 FFAMPX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Twin Cities/Chanhassen MN 1050 AM CDT Wed Jun 25 2025 .Several hours of moderate to heavy rain are expected this afternoon. Rainfall rates greater than an inch per hour are possible. Total rainfall amounts of 2 to 3 inches are forecast from west-central Minnesota through western Wisconsin, but there is potential for locally 4 to 5 inches. Reports of 4+ inches of rain have been observed this morning in far western Minnesota. Additional rainfall is likely overnight into Thursday morning. MNZ048>053-055>063-065>070-075>078-083>085-092-093-WIZ014>016- 023>028-261200- /O.NEW.KMPX.FA.A.0001.250625T1550Z-250626T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Pope-Stearns-Benton-Sherburne-Isanti-Chisago-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-Renville- McLeod-Sibley-Carver-Scott-Dakota-Nicollet-Le Sueur-Rice-Goodhue- Blue Earth-Waseca-Steele-Faribault-Freeborn-Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire- Including the cities of Elk River, Mankato, Menomonie, Le Sueur, Sauk Rapids, St Peter, Willmar, Red Wing, Gaylord, Durand, Albert Lea, Stillwater, Faribault, Hastings, Hudson, Blue Earth, Minneapolis, Osceola, Cambridge, Owatonna, Benson, Rice Lake, Olivia, Waseca, Litchfield, Center City, Blaine, Ladysmith, Glenwood, Chanhassen, St Paul, River Falls, Hutchinson, Victoria, Chaska, Eau Claire, Monticello, Chippewa Falls, Shakopee, Montevideo, and St Cloud 1050 AM CDT Wed Jun 25 2025 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... * WHAT...Flash flooding caused by excessive rainfall is possible. * WHERE...Portions of Minnesota, including the following areas, Anoka, Benton, Blue Earth, Carver, Chippewa, Chisago, Dakota, Faribault, Freeborn, Goodhue, Hennepin, Isanti, Kandiyohi, Le Sueur, McLeod, Meeker, Nicollet, Pope, Ramsey, Renville, Rice, Scott, Sherburne, Sibley, Stearns, Steele, Swift, Waseca, Washington and Wright and Wisconsin, including the following areas, Barron, Chippewa, Dunn, Eau Claire, Pepin, Pierce, Polk, Rusk and St. Croix. * WHEN...Through Thursday morning. * IMPACTS...Excessive runoff may result in flooding of rivers, creeks, streams, and other low-lying and flood-prone locations. Creeks and streams may rise out of their banks. Flooding may occur in poor drainage and urban areas. * ADDITIONAL DETAILS... - http://www.weather.gov/safety/flood PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ BPH
2 follow-up statements
194 WGUS63 KMPX 252157 FFAMPX Flood Watch National Weather Service Twin Cities/Chanhassen MN 457 PM CDT Wed Jun 25 2025 MNZ048>052-055>059-065-066-252300- /O.CAN.KMPX.FA.A.0001.000000T0000Z-250626T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Pope-Stearns-Benton-Sherburne-Isanti-Swift-Chippewa-Kandiyohi- Meeker-Wright-Renville-McLeod- Including the cities of Benson, Monticello, Litchfield, Hutchinson, Olivia, Montevideo, Cambridge, Glenwood, Sauk Rapids, St Cloud, Willmar, and Elk River 457 PM CDT Wed Jun 25 2025 ...FLOOD WATCH IS CANCELLED... The Flash Flood Watch is cancelled for portions of central, east central, and west central Minnesota, including the following areas, in central Minnesota, Benton, Kandiyohi, McLeod, Meeker, Renville, Sherburne, Stearns and Wright. In east central Minnesota, Isanti. In west central Minnesota, Chippewa, Pope and Swift. The heavy rain has moved out of the area and new flooding is not expected tonight. Please continue to heed remaining road closures. $$ MNZ053-060>063-067>070-075>078-083>085-092-093-WIZ014>016-023>028- 261000- /O.CON.KMPX.FA.A.0001.000000T0000Z-250626T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Chisago-Hennepin-Anoka-Ramsey-Washington-Sibley-Carver-Scott- Dakota-Nicollet-Le Sueur-Rice-Goodhue-Blue Earth-Waseca-Steele- Faribault-Freeborn-Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin- Chippewa-Eau Claire- Including the cities of Owatonna, Blue Earth, Waseca, Stillwater, Chaska, Chanhassen, Shakopee, Ladysmith, Gaylord, Red Wing, Eau Claire, Faribault, St Peter, Hastings, Albert Lea, Center City, Hudson, Le Sueur, Osceola, Chippewa Falls, River Falls, Blaine, Menomonie, St Paul, Minneapolis, Rice Lake, Victoria, Mankato, and Durand 457 PM CDT Wed Jun 25 2025 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... * WHAT...Flash flooding caused by excessive rainfall continues to be possible. * WHERE...Portions of Minnesota, including the following areas, Anoka, Blue Earth, Carver, Chisago, Dakota, Faribault, Freeborn, Goodhue, Hennepin, Le Sueur, Nicollet, Ramsey, Rice, Scott, Sibley, Steele, Waseca and Washington and Wisconsin, including the following areas, Barron, Chippewa, Dunn, Eau Claire, Pepin, Pierce, Polk, Rusk and St. Croix. * WHEN...Through Thursday morning. * IMPACTS...Excessive runoff may result in flooding of rivers, creeks, streams, and other low-lying and flood-prone locations. Creeks and streams may rise out of their banks. Flooding may occur in poor drainage and urban areas. * ADDITIONAL DETAILS... - http://www.weather.gov/safety/flood PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Borghoff
244 WGUS63 KMPX 260127 FFAMPX Flood Watch National Weather Service Twin Cities/Chanhassen MN 827 PM CDT Wed Jun 25 2025 MNZ053-060>063-067>070-075>078-083>085-092-093-WIZ014>016-023>028- 260230- /O.CAN.KMPX.FA.A.0001.000000T0000Z-250626T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Chisago-Hennepin-Anoka-Ramsey-Washington-Sibley-Carver-Scott- Dakota-Nicollet-Le Sueur-Rice-Goodhue-Blue Earth-Waseca-Steele- Faribault-Freeborn-Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin- Chippewa-Eau Claire- Including the cities of Owatonna, Blue Earth, Waseca, Stillwater, Chaska, Chanhassen, Shakopee, Ladysmith, Gaylord, Red Wing, Eau Claire, Faribault, St Peter, Hastings, Albert Lea, Center City, Hudson, Le Sueur, Osceola, Chippewa Falls, River Falls, Blaine, Menomonie, St Paul, Minneapolis, Rice Lake, Victoria, Mankato, and Durand 827 PM CDT Wed Jun 25 2025 ...FLOOD WATCH IS CANCELLED... The Flash Flood Watch is cancelled for portions of Minnesota, including the following areas, Anoka, Blue Earth, Carver, Chisago, Dakota, Faribault, Freeborn, Goodhue, Hennepin, Le Sueur, Nicollet, Ramsey, Rice, Scott, Sibley, Steele, Waseca and Washington and Wisconsin, including the following areas, Barron, Chippewa, Dunn, Eau Claire, Pepin, Pierce, Polk, Rusk and St. Croix. The heaviest rain has ended for the night. Another round of rain is likely Thursday, but at this time the flood threat is low. $$ Borghoff
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this flood watch went out at Jun 25, 6:47 AM CDT, 4 hours 3 minutes earlier. Its key messages:
- Widespread rainfall amounts today and Thursday of 2" to 4" are expected. Locally higher amounts are possible which could lead to localized flash flooding.
- It is still unclear where the highest amounts will fall and could occur anywhere across the southern half of MN and western WI.
- Hot and humid this weekend with more storms possible.
Area forecast discussion, Jun 25, 6:47 AM CDT, 4 hours 3 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 647 AM CDT Wed Jun 25 2025 .KEY MESSAGES... - Widespread rainfall amounts today and Thursday of 2" to 4" are expected. Locally higher amounts are possible which could lead to localized flash flooding. - It is still unclear where the highest amounts will fall and could occur anywhere across the southern half of MN and western WI. - Hot and humid this weekend with more storms possible. && .DISCUSSION... Issued at 312 AM CDT Wed Jun 25 2025 Rain is moving into western MN early this morning and will quickly overspread the entire forecast area throughout the day. This activity is being fed by deep moisture transport ahead of a deep trough over the Rockies and enhanced by a strengthening low-level jet across the Central Plains. A steady stream of upper level lift, superimposed onto a slowly northward- advancing low-level boundary will mean steady periods of rain and occasional storms throughout the day across much of the region. There may be a relative lull in precipitation overnight before another focused round of rain and storms moves through on Thursday in response to a slightly more pronounced upper wave. This prolonged rainfall will lead to widespread 1" to 2" amounts through today and into this evening, followed by possibly another 1" to 2" on Thursday. Current ground moisture levels can generally handle a general 2 to 4 inches spread over a 48-hour period, aside from some swollen creeks and a few rivers approaching minor flood stage. However, parameters are favorable for a few spots of higher rain amounts, possibly in excess of 5 inches, particularly later this afternoon and this evening when storm motion and low-level jet vectors become more favorable for back building storms. This combined with moisture profiles that are highly favorable for tropical-like rain rates could result in a few training storms capable of very heavy rain and flash flooding. There is still very little to grab onto regarding where exactly the highest flash flood potential could be with models continuing to be highly variable. These solutions keep bouncing around with their heavy rainfall axes suggesting it could be anywhere from central Minnesota into northern Iowa and into much of Wisconsin and anywhere in between. Given the difficulty of pinpointing where flash flood potential could occur, and since this threat is expected to stay fairly localized, decided against a large scale flood watch for now. Rain will taper off Thursday evening leading to a much drier day on Friday. Temperatures on Friday will be fairly pleasant with highs ranging from the middle 70s to lower 80s. This fair weather will be short-lived however as heat and humidity rapidly return on Saturday. Highs on Saturday will be pushing 90 across much of the region along with dewpoints surging into the lower to middle 70s. This hot and humid airmass will result in strong to extreme instability by Saturday afternoon, which could set the stage for a convective complex moving across the region some time late Saturday or Sunday when an upper wave tracks across the Dakotas. While models are coming into agreement on this solution, they still disagree on timing which could have a big impact on how strong these storms end up becoming. Regardless, the degree of instability alone suggests that strong to severe storms are a possibility at some point this weekend across much of the area. && .AVIATION /12Z TAFS THROUGH 12Z THURSDAY/... Issued at 644 AM CDT Wed Jun 25 2025 VFR to start for all sites, except EAU which is dealing with a batch of IFR stratus, but this will be short-lived as -RA with embedded TSRA expected to move in by 14-15z for most sites. Rainfall will then persist most, if not all, day with occasional TSRA (mainly morning to mid-afternoon). Rainfall will diminish in the evening but then likely to pick up again during the overnight hours into Thursday morning. Ceilings to drop to MVFR then eventually IFR. Winds will shift from NE to E with sustained speeds increasing to 10-15kts with gusts around 20kts, highest speeds during the afternoon hours. KMSP...Confidence still high enough to advertise TSRA in the 14z-22z timeframe with thunder chances diminishing thereafter. Depending on convective trends, additional timeframes of CB/TS could be added in later TAFs. MVFR ceilings likely after the morning push, eventually dropping to IFR during or after the evening push through Thursday morning. /OUTLOOK FOR KMSP/ FRI...VFR. Wind variable 5 kts. SAT...VFR. Chc TSRA/MVFR late. Wind S 5-10 kts. SUN...MVFR/RA likely, chc TSRA/IFR. Wind W to NW 5-10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...DPH AVIATION...JPC
Hazardous weather outlook, Jun 25, 3:15 AM CDT, 7 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 315 AM CDT Wed Jun 25 2025 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 260815- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 315 AM CDT Wed Jun 25 2025 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Today and Tonight. Rain and thunderstorms will overspread the entire forecast area today and tonight. Areas of heavy rainfall and localized flash flooding are possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Additional rounds of showers and thunderstorms are expected to continue through Thursday. Heavy rain and flooding are possible, especially if and where thunderstorms track over areas that receive heavy rainfall on Wednesday. Additional storms are possible Saturday night into Sunday, some of which may be strong. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed.
In the hours before
Local storm report, Jun 25, 10:32 AM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
1032 AM CDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 AM Flash Flood Renville 44.79N 95.21W
06/25/2025 Renville MN Public
Photos provided via social media of standing
water in the Renville County West School
entry way. Also reports of basements being
flooded in the city of Renville.
&&
RMDLocal storm report, Jun 25, 10:44 AM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
1044 AM CDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 AM Flash Flood Renville 44.79N 95.21W
06/25/2025 Renville MN Public
Reports of basements flooding from mPING.
&&
RMDThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 11:51 AM CDT | Areal Flood Warning | MPX | Renville | 6 hr |
| Jun 25, 3:02 PM CDT | Areal Flood Warning | MPX | Anoka, Carver, Dakota, Hennepin, Ramsey, Scott and 1 more | 4 hr |
| Jun 25, 3:46 PM CDT | Tornado Warning | MPX | Freeborn, Steele, Waseca | 14 min |
| Jun 25, 3:51 PM CDT | Flash Flood Warning | MPX | Anoka, Carver, Hennepin, Ramsey, Washington | 3 hr |
| Jun 25, 3:53 PM CDT | Tornado Warning | MPX | Faribault | 22 min |
| Jun 25, 3:57 PM CDT | Tornado Warning | MPX | Freeborn | 18 min |
| Jun 25, 4:01 PM CDT | Tornado Warning | MPX | Freeborn, Steele | 18 min |
| Jun 25, 4:09 PM CDT | Tornado Warning | MPX | Blue Earth, Le Sueur | 36 min |
| Jun 25, 4:27 PM CDT | Tornado Warning | MPX | Freeborn, Steele, Waseca | 33 min |
| Jun 25, 4:29 PM CDT | Tornado Warning | MPX | Faribault, Freeborn | 18 min |
| Jun 25, 4:32 PM CDT | Tornado Warning | MPX | Rice | 28 min |
| Jun 25, 4:56 PM CDT | Tornado Warning | MPX | Steele | 12 min |
| Jun 25, 4:58 PM CDT | Tornado Warning | MPX | Goodhue, Rice | 18 min |
| Jun 25, 5:07 PM CDT | Severe Thunderstorm Warning | MPX | Steele, Waseca | 38 min |
| Jun 25, 5:25 PM CDT | Tornado Warning | MPX | Goodhue | 20 min |
Nearby
Flood Watches in Minnesota, 2025Flood Watches in Wisconsin, 2025Every flood watch in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.